Share Facebook


09-08-2013, 01:44 PM   #1
KayleighMeek
Forum Monitor
 
KayleighMeek's Avatar
 
Join Date: Dec 2010
Location: Southampton, United Kingdom

My Support Groups:
Muscle cramps

Hello all
Firstly I'm sorry for posting another question it's all I seem to do lol.
I am having really bad muscle cramps and wondering if anyone else has experianced anything like this? I have searched and found info about muscle pain but not the cramps.
The cramp I am getting is like nothing I have experienced before its all day on and off in my toes and calfs. Yesterday I was trying to open my bag and I got cramp in my forearm and fingers and couldn't move the from a scrunched up position for a few minutes and it was very painful, I have never had cramp in my fingers or arms before.
Just to add I also have a rash on one cheek that the GI thinks may be because of cimzia and has referred me to a dermatologist to look at further, so I wonder if this is another side effect.
__________________
Current meds
Cimzia
Methotrexate

Previous meds
Pentasa, Aza, 6mp, Remicade, Humira and Sulfasalazine
09-08-2013, 02:06 PM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
You never have to worry about asking too many questions because for every question you have we have dozens of other members or lurkers wondering the same thing.

As for muscle cramps it could be a side effect of some medications or a lack of minerals (more commonly potassium) in the body. http://www.nytimes.com/2008/02/14/he...BEST.html?_r=0 Are you dehydrated? Try an electrolyte beverage.

Cimzia does list stomach cramps as a side effect http://www.webmd.com/drugs/drug-1503...Q&pagenumber=6
09-08-2013, 02:11 PM   #3
DJW
Forum Monitor
 
DJW's Avatar
 
Join Date: Jul 2013
Location: Ontario

My Support Groups:
Hi. The only thing that gives me bad muscle cramp is dehydration. Do you feel lightheaded, tired, dizzy? Are you peeing a lot? Is it clear or very concentrated? If you're not going much or it's concentrated you're probably dehydrated. Hope your feeling better soon.
__________________
Crohn's Disease
DX 1978 (12 yrs old)
Ileostomy at 19

Visit Crohn's and Colitis Canada:
http://www.crohnsandcolitis.ca/site/...tis_Canada.htm

Living in Ontario with no drug benefits?

Trillium Drug Program:
http://www.health.gov.on.ca/en/publi..._trillium.aspx

Dave
09-08-2013, 02:15 PM   #4
KayleighMeek
Forum Monitor
 
KayleighMeek's Avatar
 
Join Date: Dec 2010
Location: Southampton, United Kingdom

My Support Groups:
I had a blood test on Thursday and my potassium was ok. I am anaemic and my wbc and platelettes are still high but I'm still tapering off steroids so thought that could be why they are high. I have a blood test form for vitamin b12, folate and ferritin to check if that is what is causing the anaemia.
It is possible I could still be deficient in something as a lot of the food I eat is still passed undigested but I am going a lot less.
I will but some of the electrolyte drinks tomorrow and see if that helps at all it could just be coincidence that it has happened the same time as me being on cimzia. I still don't feel right in myself but just trying to hold out with this medication I want this to be the one that works.
Thank you for the reply :-)
09-08-2013, 02:18 PM   #5
KayleighMeek
Forum Monitor
 
KayleighMeek's Avatar
 
Join Date: Dec 2010
Location: Southampton, United Kingdom

My Support Groups:
DJW I am tired but put it down to the anaemia and I'm not peeing anymore than usual and it looks a healthy colour. Thanks for replying too, I am increasing my fluids to see if it makes a difference and until I can go to the shop tomorrow to get some electrolyte drinks.
09-08-2013, 03:23 PM   #6
alex_chris
Senior Member
 
alex_chris's Avatar
 
Join Date: Apr 2013
Location: Frankfurt, Germany
I take magnesium tabs for athletes.

I know what you are talking about when it comes to cramps. If I don't take magnesium and don't eat well or drink enough I can get the weirdest muscle cramps.

Other tips http://m.wikihow.com/Get-Rid-of-Musc...-with-Minerals
__________________
-----
Crohn's diagnosed in 1999
On Aza from 2003 to 2008 and from 2010 again until Today
60cm of smaller intestine removed in 2003
Vitamin therapy with D3, B6, B12, magnesium, zinc, folic acid for years
Iron therapy with Tardyferron 80mgx2 and Loesferron 80mg for years
Yoga, running, freeletics on the sport side!
09-08-2013, 04:04 PM   #7
Axelfl3333
Senior Member
 
Join Date: Mar 2013
Location: Coatbridge, United Kingdom
I have really bad cramp I,m putting it down to a more number2,s than normal losing fluid that way,speak to doctor and get him to try quinine or really cheap way try taking tablets with tonic water most have quinine in them check the bottles,really ripe banana,s as well have potassium that helps as well.

Last edited by Axelfl3333; 09-10-2013 at 05:34 PM. Reason: Mistake in advice soda water instead of tonic water
09-08-2013, 04:06 PM   #8
diseaseddamsel
 
diseaseddamsel's Avatar
 
Join Date: Sep 2013
Location: Milwaukee, Wisconsin
I get really bad cramps in my lower back. It's like someone is really quickly stabbing me with a knife and it's really hard to breathe for a few minutes. I usually just try to push through it and afterwards run for my heating pad. My heating pad seems to be the only thing that helps ever.
09-08-2013, 04:06 PM   #9
Axelfl3333
Senior Member
 
Join Date: Mar 2013
Location: Coatbridge, United Kingdom
P.s the more you drink the more electrolytes you lose it's a happy medium you don,t want to be piddling all day
09-08-2013, 04:19 PM   #10
KayleighMeek
Forum Monitor
 
KayleighMeek's Avatar
 
Join Date: Dec 2010
Location: Southampton, United Kingdom

My Support Groups:
Thanks everyone I won't over do it with the fluids just have a little more to see if it makes a difference. It's something I will keep an eye on for the next few days and see if this makes it any better.
09-08-2013, 06:44 PM   #11
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
P.s the more you drink the more electrolytes you lose it's a happy medium you don,t want to be piddling all day
Well that's the case with really sugary electrolyte drinks but otherwise fluids are critical.
09-09-2013, 03:30 AM   #12
Axelfl3333
Senior Member
 
Join Date: Mar 2013
Location: Coatbridge, United Kingdom
I must have lost the ability to make a sentence up I meant to say some brands of tonic water have quinine in them take your tablets with it, might help.

Last edited by Axelfl3333; 09-10-2013 at 05:34 PM.
Reply

Thread Tools


All times are GMT -5. The time now is 10:37 AM.
Copyright 2006-2017 Crohnsforum.com